, Volume 64, Issue 1, pp 145–164 | Cite as

On the semistability of certain Lazarsfeld–Mukai bundles on abelian surfaces

  • Poornapushkala Narayanan


Let \(X=\mathscr {J}(\widetilde{\mathscr {C}})\), the Jacobian of a genus 2 curve \(\widetilde{\mathscr {C}}\) over \({\mathbb {C}}\), and let Y be the associated Kummer surface. Consider an ample line bundle \(L=\mathscr {O}(m\widetilde{\mathscr {C}})\) on X for an even number m, and its descent to Y, say \(L'\). We show that any dominating component of \({\mathscr {W}}^1_{d}(|L'|)\) corresponds to \(\mu _{L'}\)-stable Lazarsfeld–Mukai bundles on Y. Further, for a smooth curve \(C\in |L|\) and a base-point free \(g^1_d\) on C, say (AV), we study the \(\mu _L\)-semistability of the rank-2 Lazarsfeld–Mukai bundle associated to (C, (AV)) on X. Under certain assumptions on C and the \(g^1_d\), we show that the above Lazarsfeld–Mukai bundles are \(\mu _L\)-semistable.


Semistability Hyperelliptic Jacobians 

Mathematics Subject Classification

14C20 14C21 14J60 14.51 



I thank Dr. Jaya NN Iyer, IMSc Chennai for introducing me to this problem and for her guidance at every stage of this project. I also thank Dr. T. E. Venkata Balaji, IIT Madras and Prof. D. S. Nagaraj, IMSc Chennai for helpful discussions and their support. I also thank Prof. Robert Lazarsfeld and Prof. Jason Starr at Stony Brook University for useful comments on an earlier version of the manuscript.


  1. 1.
    Aprodu, M.: Lazarsfeld–Mukai bundles and applications, Commutative Algebra, pp 1–23, Springer, New York (2013)Google Scholar
  2. 2.
    Aprodu, M., Farkas, G.: Green’s conjecture for curves on arbitrary K3 surfaces. Compos. Math. 147(3), 839–851 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Arbarello, E., Cornalba, M., Griffiths, P., Harris, J.: Geometry of Algebraic Curves. Volume I., Volume 267 of Grundl. Math. Wiss. Springer-Verlag, New York (1985)Google Scholar
  4. 4.
    Arbarello, E., Cornalba, M., Griffiths, P.: Geometry of Algebraic Curves. Volume II. With a contribution by Joseph Daniel Harris, Volume 268 of Grundl. Math. Wiss. Springer-Verlag, Berlin, Heidelberg (2011)Google Scholar
  5. 5.
    Beauville, A.: Complex Algebraic Surfaces. Cambridge University Press, Cambridge (1983)zbMATHGoogle Scholar
  6. 6.
    Beauville, A.: Some stable vector bundles with reducible theta divisor. Manuscripta Math. 110, 343–349 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Birkenhake, C., Lange, H.: Complex Abelian Varieties. Springer, Berlin (2003)zbMATHGoogle Scholar
  8. 8.
    Butler, D.: Normal generation of vector bundles over a curve. J. Diff. Geom. 39, 1–34 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Camere, C.: About the stability of the tangent bundle of \({\mathbb{P}}^n\) restricted to a curve. C. R. Acad. Sci. Paris, Ser. I 346, 421–426 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Camere, C.: About the stability of the tangent bundle of \({\mathbb{P}}^n\) restricted to a surface. Math. Z. 271(1–2), 499–507 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Donagi, R., Morrison, D.R.: Linear systems on K3-sections. J. Diff. Geom. 29(1), 49–64 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Ein, L., Lazarsfeld, R.: Stability and restrictions of Picard bundles, with an application to the normal bundles of elliptic curves, Complex Projective Geometry. Lond. Math. Soc. Lect. Note Ser. 179, 149–156 (1992)zbMATHGoogle Scholar
  13. 13.
    Ein, L., Lazarsfeld, R., Mustopa, Y.: Stability of syzygy bundles on an algebraic surface. Math. Res. Lett. 20(1), 73–80 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Eisenbud, D., Lange, H., Martens, G., Schreyer, F.-O.: The Clifford dimension of a projective curve. Compos. Math. 72(2), 173–204 (1989)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Flenner, H.: Restrictions of semistable bundles on projective varieties. Comment. Math. Helv. 59, 635–650 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Greb, D., Kebekus, S., Peternell, T.: Movable curves and semistable sheaves. Int. Math. Res. Not. (2015). doi: 10.1093/imrn/rnv126
  17. 17.
    Hartshorne, R.: Algebraic Geometry, Graduate Texts in Mathematics, vol. 52. Springer, New York (1977)CrossRefGoogle Scholar
  18. 18.
    Huybrechts, D., Lehn, M.: The Geometry of Moduli Spaces of Sheaves, 2nd edn. Cambridge University Press, Cambridge (2010)CrossRefzbMATHGoogle Scholar
  19. 19.
    Knutsen, A.L.: On two conjectures for curves on K3 surfaces. Int. J. Math. 20(12), 1547–1560 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Lelli-Chiesa, M.: Gieseker-Petri divisors and Brill–Noether theory of K3-sections (Doctoral Dissertation). (2012)
  21. 21.
    Le Potier, J.: Lectures on Vector Bundles, Cambridge Studies in Advanced Mathematics, vol. 54. Cambridge University Press, Cambridge (1997)Google Scholar
  22. 22.
    Maruyama, M.: The theorem of Grauert-Mülich-Spindler. Math. Ann. 255(3), 317–333 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Mistretta, E.: Stability of line bundle transforms on curves with respect to low codimensional subspaces. J. Lond. Math. Soc. 78(2), 172–182 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Mumford, D.: On the equations defining abelian varieties I. Invent. Math. 1, 287–354 (1966)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Paranjape, K., Ramanan, S.: On the Canonical Ring of a Curve, Algebraic Geometry and Commutative Algebra, Volume II. Kinokuniya, Tokyo (1988)zbMATHGoogle Scholar

Copyright information

© Università degli Studi di Ferrara 2017

Authors and Affiliations

  1. 1.Department of MathematicsIndian Institute of Technology MadrasChennaiIndia

Personalised recommendations